MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. ASCOPE ACLAVE HD 4MM X 70 DEG; ARTHROSCOPE
Model Number 72202088
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up the scope was completely black and will not provide any view.It is unknown how was the procedure completed and a delay greater than 30 minutes was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have severe distal tip and fiber damage, a cracked negative lens and a loose prism.Since there was no harm alleged to this patient no further clinical/medical assessment is warranted at this time.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions this failure is confirmed not originate from manufacturing, packaging, or labeling defects.This damage is caused by contact with another source.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).B5 and h6: event description, annex f and e codes updated.
 
Event or Problem Description
It was reported that during a hip scope, the scope was completely black and will not provide any view.A delay greater than 30 minutes was reported.Another smith and nephew back-up device was available to complete the surgery.

Brand Name
ASCOPE ACLAVE HD 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10706133
Report Number3003604053-2020-00134
Device Sequence Number2917370
Product Code HRX
UDI-Device Identifier03596010616876
UDI-Public03596010616876
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088
Device Catalogue Number72202088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer03/26/2021
04/08/2024
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date03/27/2021
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown